Please use this identifier to cite or link to this item: http://repositorio.unicamp.br/jspui/handle/REPOSIP/198398
Type: Artigo de periódico
Title: Serotonin Syndrome Following Sibutramine Poisoning In A Child, With Sequential Quantification Of Sibutramine And Its Primary And Secondary Amine Metabolites In Plasma.
Author: Bucaretchi, Fábio
de Capitani, Eduardo Mello
Mello, Sueli Moreira
Lanaro, Rafael
Barros, Roberta F
Fernandes, Luciane C R
da Costa, José Luiz
Hyslop, Stephen
Abstract: To report a case of serotonin syndrome (SS) after sibutramine overdose in a child. A 4-year-old girl was admitted 25 h after accidentally ingesting approximately 27 pills of sibutramine (15 mg, approximately 23 mg/kg). The child developed clinical features suggestive of SS, including diaphoresis, tachycardia, hypertension, agitation, insomnia, incoordination, hypertonia (lower limbs > upper limbs), and hallucinations. Serum creatine phosphokinase levels reached a peak on day 3 (2,577 U/L, reference value <145), suggesting mild rhabdomyolysis. No relevant changes were detected in other laboratory examinations or in the electrocardiogram throughout the period of hospitalization. The quantification of sibutramine and the active metabolites, M1 (mono-desmethyl sibutramine) and M2 (di-desmethyl sibutramine), by liquid chromatography/electrospray ionization tandem mass spectrometry in six sequential samples collected from 25 to 147 h post-ingestion revealed a nonlinear decrease in the log-scale plasma concentrations. Treatment was only supportive and involved prolonged sedation to control the agitation, sleeplessness, and hypertension; no cyproheptadine was used. The patient was discharged on day 6 and follow-up revealed no sequelae. To our knowledge, this is the first report of SS after sibutramine overdose in a child, with sequential monitoring of the plasma levels of the drug and its two active metabolites. The growing consumption of weight reducing pills may increase the risk of unintentional acute toxic exposures in children.
Subject: Antidotes
Appetite Depressants
Child, Preschool
Chloral Hydrate
Chromatography, High Pressure Liquid
Creatine Kinase
Cyclobutanes
Diazepam
Drug Overdose
Female
Humans
Midazolam
Serotonin Syndrome
Spectrometry, Mass, Electrospray Ionization
Citation: Clinical Toxicology (philadelphia, Pa.). v. 47, n. 6, p. 598-601, 2009-Jul.
Rights: fechado
Identifier DOI: 10.1080/15563650903018603
Address: http://www.ncbi.nlm.nih.gov/pubmed/19586360
Date Issue: 2009
Appears in Collections:Unicamp - Artigos e Outros Documentos

Files in This Item:
There are no files associated with this item.


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.